Alert archive / Wisconsin / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Green Bay, WI

January 30, 200822 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 30, 2008, 11:58 AM CST for 22 counties in Wisconsin. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 11:58 AM CST (17:58 UTC)
Expired
Jan 30, 2008, 9:00 PM CST
In force
9 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 301758
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1158 AM CST WED JAN 30 2008

...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING...

.WEST WINDS OF 15 TO 30 MPH AND TEMPERATURES AT OR BELOW ZERO
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EVENING
HOURS. WINDS ARE EXPECTED TO SUBSIDE LATE THIS AFTERNOON AND
EVENING. EVEN THOUGH WINDS WILL DROP TO BELOW WIND CHILL ADVISORY
CRITERIA THIS EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25
DEGREES BELOW ZERO THROUGH THE NIGHT.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310200-
/O.CAN.KGRB.WC.W.0001.000000T0000Z-080130T1800Z/
/O.NEW.KGRB.WC.Y.0002.080130T1758Z-080131T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1158 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

TEMPERATURES HOVERING AROUND ZERO OR BELOW AND WINDS OF 15 TO 30
MPH WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING
OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE
CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF
YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT
CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY LAYER.
BE SURE TO WEAR A HAT AND GLOVES OR MITTENS.

$$
2 follow-up statements
000 
WWUS43 KGRB 302118
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST WED JAN 30 2008

...DANGEROUS WIND CHILLS WILL CONTINUE INTO THIS EVENING...

.WEST WINDS OF 15 TO 25 MPH AND TEMPERATURES AT OR BELOW ZERO
WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO THE EARLY
EVENING HOURS. WINDS ARE EXPECTED TO CONTINUE TO SUBSIDE THIS
EVENING...DROPPING TO BELOW ADVISORY LEVEL BY 9 PM. EVEN THOUGH
WINDS WILL DROP TO BELOW WIND CHILL ADVISORY CRITERIA THIS
EVENING...WIND CHILL VALUES WILL STILL HOVER NEAR 25 DEGREES BELOW
ZERO THROUGH THE NIGHT.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310300-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-080131T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
318 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

TEMPERATURES AT ZERO OR BELOW AND WINDS OF 15 TO 25 MPH WILL
CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO INTO MID EVENING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. ANYONE VENTURING
OUTDOORS SHOULD TAKE PRECAUTIONS TO PREVENT FROSTBITE. FROSTBITE
CAN OCCUR IN AS LITTLE AS 30 MINUTES UNDER THESE CONDITIONS. IF
YOU MUST GO OUTDOORS...REMEMBER THAT SEVERAL LAYERS OF LIGHT
CLOTHING PROVIDE MUCH BETTER PROTECTION THAN A SINGLE HEAVY
LAYER. BE SURE TO WEAR A HAT AND GLOVES OR MITTENS.

$$
000 
WWUS43 KGRB 310256
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
856 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE...

.WINDS WILL CONTINUE TO DIMINISH THIS EVENING. AS A RESULT...THE
WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310400-
/O.EXP.KGRB.WC.Y.0002.000000T0000Z-080131T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
856 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. 

$$

JS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:43 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Jan 30, 3:43 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CST WED JAN 30 2008

.SHORT TERM...TODAY THROUGH THURSDAY. WIND CHILLS AND BLOWING SNOW
WILL BE THE CHIEF CONCERNS TODAY. DECIDED TO ISSUE WIND CHILL
WARNING FOR ENTIRE FORECAST AREA THROUGH NOON AND DROP WINTER
STORM WARNING AS SNOW HAS ENDED. WE STILL HAVE SIGNIFICANT BLOWING
SNOW...BUT AMOUNTS WERE GENERALLY ONLY 2 TO 5 INCHES. WILL COVER
THAT IN GRIDS...ZONE FORECASTS AND IN NOWCASTS OR SPECIAL WEATHER
STATEMENTS. WIND CHILL ADVISORIES MAY NEED TO BE POSTED FOR THIS
AFTERNOON AND EVENING.

SURFACE RIDGE WILL MOVE ACROSS THE AREA THIS EVENING. SUBZERO
TEMPERATURES EXPECTED AGAIN BUT WITH LIGHTER WINDS. HIGH CLOUDS
MAY BEGIN TO INCREASE AS WARM ADVECTION BEGINS ALOFT. EASTERLY
FLOW SETS UP THURSDAY BETWEEN SURFACE HIGH OVER NEW ENGLAND AND
SURFACE LOW MOVING FROM OKLAHOMA TO ARKANSAS. THE EASTERLY FLOW
SHOULD GENERATE LAKE EFFECT CLOUDS AND PERHAPS SOME LIGHT SNOW
OVER SOUTHEASTERN PARTS OF OUR FORECAST AREA. ELSEWHERE EXPECT
MIDDLE AND HIGH CLOUDINESS.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY
SYSTEM PASSING TO THE SOUTH HAS SHIFTED A LITTLE FURTHER
NORTH THAN THE MODEL RUNS LAST NIGHT. ANALYSIS OF THE MODEL DATA
FROM TONIGHT SUGGEST PRECIPITATION MAY PUSH A LITTLE FURTHER NORTH
THAN WHAT IS CURRENTLY INDICATED. ALSO NEED TO WORRY ABOUT LAKE
ENHANCEMENT ALONG LAKE MICHIGAN SHORELINE AS WINDS BECOME ONSHORE
WITH LAKE TO 850MB TEMPERATURES DIFFERENCES OF 8 TO 10 C NOTED.
CONTINUED CHANCES FOR SNOW FRIDAY MORNING OVER THE SOUTHEAST THIRD
OF THE FORECAST AREA. THE SNOW SHOULD END OR DIMINISH FRIDAY
AFTERNOON AS THE SYSTEM PULLS AWAY.

FOR FRIDAY NIGHT...MODELS INDICATED SIGNIFICANT LOW LEVEL MOISTURE
AND WEAK SHORTWAVE APPROACHING THE AREA. ADDED A SMALL CHANCE OF
LIGHT SNOW TO ACCOUNT FOR THIS FEATURE WITH THE HIGHEST CHANCES
OVER THE SOUTHWEST PORTION OF THE FORECAST AREA. ON SATURDAY...ECMWF
STRONGEST WITH SURFACE REFLECTION MOVING ACROSS THE STATE. KEPT
SNOWFALL TOTALS LIGHT FOR NOW...BUT WILL NEED TO WATCH AND SEE IF
THE SURFACE REFLECTION BECOMES STRONGER IN THE OTHER MODELS. THIS
FEATURE WOULD BE THE FOCUS FOR HIGHER SNOWFALL TOTALS THAN WHAT IS
CURRENTLY ADVERTISED ACROSS THE AREA. UPPER TROUGH MOVES ACROSS
THE AREA ON SATURDAY WITH CONTINUED THE CHANCES FOR LIGHT SNOW.

NEXT SYSTEM FOR EARLY NEXT WEEK HAS BECOME MORE COMPLEX THAN LAST
NIGHT. ALTHOUGH GFS HAS TRENDED TOWARD THE ECMWF...WILL LEAN
TOWARD THE ECMWF FOR THE MONDAY THROUGH TUESDAY NIGHT PERIODS.
YESTERDAY...IT APPEARED THAT MAIN SYSTEM WOULD MOVE INTO THE
REGION LATE MONDAY AFTERNOON AND MONDAY. THE NEW 00Z GFS AND ECMWF
SUGGEST THAT SNOW WOULD BREAK OUT LATE SUNDAY NIGHT AND MONDAY
WITH RETURN FLOW. WEAK BOUNDARY WOULD LINGER ACROSS THE WESTERN
GREAT LAKES REGION MONDAY. THE MAIN SYSTEM WOULD THEN MOVE ACROSS
THE AREA LATER MONDAY NIGHT INTO TUESDAY NIGHT. IT WILL BE
INTERESTING TO SEE HOW THIS SYSTEM PLAYS OUT.
&&

.AVIATION...BLOWING SNOW WILL PRODUCE IFR VSBYS AT TIMES THROUGH
18Z...THOUGH SKIES WILL BE GENERALLY CLEAR. VFR CONDITIONS
EXPECTED BY LATE AFTERNOON AND CONTINUING THROUGH 12Z THURSDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

&&

RDM/ECKBERG
Hazardous weather outlook, Jan 30, 6:15 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CST WED JAN 30 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311545-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
615 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS OF 35 TO 45 BELOW ZERO ARE EXPECTED THROUGH
MIDDAY TODAY. WEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL
ALSO PRODUCE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER WINTER STORM MAY EFFECT THE AREA MONDAY OR TUESDAY NEXT
WEEK...BUT IT IS TOO EARLY TO PREDICT AMOUNTS OF SNOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-311545-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
615 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH NOON TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED THURSDAY NIGHT AND FRIDAY.

In the hours before

Special weather statement, Jan 30, 8:58 AM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
858 AM CST WED JAN 30 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
858 AM CST WED JAN 30 2008

...DANGEROUS WIND CHILLS AND BLOWING SNOW WILL CONTINUE THROUGH
MIDDAY...

SUB ZERO TEMPERATURES AND WEST WINDS AT 15 TO 30 MPH WILL CONTINUE
TO PRODUCE WIND CHILLS OF 30 TO 40 BELOW ZERO THIS MORNING. THE
WINDS ARE ALSO PRODUCING BLOWING SNOW AND POOR VISIBILITIES...
ESPECIALLY IN RURAL AREAS. IF YOU MUST TRAVEL...BRING ALONG A
PORTABLE PHONE, BLANKETS AND A SHOVEL IN CASE YOU GET STRANDED.

TE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:34 AM CSTWind Chill WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more9 hr

Nearby

Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.